← Return to Concerned about the side effects of anastrozole

Discussion
tinalove (@tinalove)

Concerned about the side effects of anastrozole

Breast Cancer | Last Active: 6 days ago | Replies (1367)

Comment receiving replies
@cautiousoptimism

I have been taking arimidex for 8 months since dx of lobular carcinoma. I have many side effects, including hair thinning. Has anyone else experienced this? Will I eventually lose it all?

Jump to this post


Replies to "I have been taking arimidex for 8 months since dx of lobular carcinoma. I have many..."

Im on anastrazole for 13 month . I just realize that my hair is getting thinner. Having the same concern like you.
Wondering if im going the be bold

Hello Cautious Optimist! I’m emailing because I’m also a lobular carcinoma (bi lateral mastectomy Nov 2015 – stage 1). There aren’t too many ‘lobulars’ out there so I thoughts I’d reach out to you. It’s not as common (but second most common)…only about 10% of breast cancers. It’s a sneaky one which is why I’m agonized so much over not being able to tolerate the drugs. I get every side effect and then some. I’ll just have to take my chances on the cancer I guess, but I have constant second thoughts.

Have you tried all three of them? I couldnt tolerate anastrazole (sp?) but letrozole is bearable. You really need to make the personal decision of your quality of life vs the drug. I too worry about the lobular sneakiness, but we do what we need to. Diet, exercize, mindfulness are all important to maintain our health and peace. Many who dont believe in meds go that route. Im trying to enjoy every day im in remission, because a new journey may be tomorrow!

I am also a lobular breast cancer person and am triple +. I had a left mastectomy with clear margins and no nodes involved. Because of my age (82) I chose to skip radiation, chemo and all hormone treatments. I have arthritis and problems with my knees and one hand so I don’t want to aggravate those problems any more. Maybe if I were younger I would have chosen a different road but at my age I will do my living up front with whatever quality of life that is available.

Understanding why you choose to skit chemo and radiation, but I think you should consider hormonal treatments. Check with your doctor and his advice.
runninglakes

You sound almost exactly like me. At our age what life we have left is too precious to be feeling miserable for the last years with all kinds of treatments that may or may not help.

I must agree. I am 68 and made the no-chemo choice. I completed radiation and am struggling with Arimidex, as I have arthritis which is worsening. I'm doing the best I can to live happily day to day. Quality of our time spent here on earth is so important.

I’m on my 3rd AI – Letrozole, and I am have ngbthe least amount of joint pain over the other two. I am, however, having serious challenges with the tendons in my hands: trigger finger on one hand and now a thumb on the other. Overall, I’m determined to hang in there and I’m wearing splints, hand braces and doing hand exercises throughout the day. As they say, pick your poison.

I’ve been on Arimidex (aka Anastrozole) 5 yrs and hair loss is issue for me. There is plenty of regrowth and did not lose it all! The quality of my hair changed overall. It’s very thin where parted. Good beautician with cuts and style has helped me feel better.
Yoga & exercise helped for joint pains.

I took Anastrozole for 5 years. I stopped 2 months ago, and I am still loosing hair. I have thick hair, but it is becoming more noticeable especially in the crown of my head. I am wondering when or if it will stop as well. Does anyone have any input?